|Viral Load Low Enough?
Jul 18, 2005
I have a question regarding my viral load. I was diagnosed in August 2004 with HIV/AIDS with a CD4 count of 73 and a viral load of 2.4 million. I was extemely ill at the time of diagnosis and was diagnosed with PCP the following week after the HIV/AIDS diagnosis.
I was put on meds right after receiving the results of my genotype test that showed no resistance. My doctor has changed my meds twice since I began taking them due to anemia the first time and then extremely high cholesterol and triglyceride levels. I am now taking Truvada and Reyatez with a single Norvir booster daily. I have tolerated the new regime extremely well and feel wonderful compared to how I felt when I was diagnosed.
Since starting meds nine months ago, my CD4 counts have risen from 73 to over 600. My viral load has decreased steadily from the original 2.4 million to 5000 after 6 months of treatment and then down to 160 since beginning the Reyatez/Truvada/Norvir combo and has stayed between 160 and 164 for the last 4 monthly tests.
My doctor seems very pleased with my progress and says not to be concerned about the consistent viral load level around 160 for the last 4 months and said that they call is "background noise".
What is your opinion?
| Response from Dr. Pierone
It sounds like you have had a very impressive response to therapy. It would be ideal if the viral load dropped to undetectable levels and it may still happen on this regimen. In some cases, especially when the original viral load is very high, HIV RNA levels may fluctuate between 75 and 400 for prolonged periods of time with no observable problems. I would not recommend any changes at this point but please send an update in 6 to 12 months and let us know how things go. Thanks for posting and best of luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Groin Pain After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Pain In Balls After Drinking After Someone Sign Of HIV AIDS
- A List Of All The Names Of Medicines For Std
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- Can Hpv Cause Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.